Alert archive / Colorado / High Wind Watches in 2023
High Wind Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Feb 7, 2023, 2:51 PM MST for 4 counties in Colorado. It took effect at Feb 9, 2023, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2023, 2:51 PM MST (21:51 UTC)
- In effect from
- Feb 9, 2023, 5:00 AM MST
- Expired
- Feb 8, 2023, 3:05 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -232 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS75 KPUB 072151 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MST Tue Feb 7 2023 COZ095>099-080600- /O.NEW.KPUB.HW.A.0002.230209T1200Z-230210T0000Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 251 PM MST Tue Feb 7 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...eastern plains. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
353 WWUS75 KPUB 080532 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1032 PM MST Tue Feb 7 2023 COZ095>099-081345- /O.CON.KPUB.HW.A.0002.230209T1200Z-230210T0000Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 1032 PM MST Tue Feb 7 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Kiowa, Bent, Prowers, and Baca Counties. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
722 WWUS75 KPUB 081056 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 356 AM MST Wed Feb 8 2023 COZ095>099-081900- /O.CON.KPUB.HW.A.0002.230209T1200Z-230210T0000Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 356 AM MST Wed Feb 8 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Kiowa, Bent, Prowers, and Baca Counties. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
554 WWUS75 KPUB 081850 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1150 AM MST Wed Feb 8 2023 COZ095>099-090300- /O.CON.KPUB.HW.A.0002.230209T1200Z-230210T0000Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 1150 AM MST Wed Feb 8 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Kiowa, Bent, Prowers, and Baca Counties. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
027 WWUS75 KPUB 082205 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 305 PM MST Wed Feb 8 2023 COZ095>099-082315- /O.CAN.KPUB.HW.A.0002.230209T1200Z-230210T0000Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 305 PM MST Wed Feb 8 2023 ...HIGH WIND WATCH IS CANCELLED... Models have trended down with winds speeds over these areas, however there could still be isolated areas which may occasionally experience wind gusts in excess of 55 mph. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 7, 10:54 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 7, 10:54 AM MST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1054 AM MST Tue Feb 7 2023 .SHORT TERM...(Today and tonight) Issued at 413 AM MST Tue Feb 7 2023 1) Quiet weather next 24 hours. Currently... Weak system which brought some snow showers to the region and cooler weather was located over NW NM and was dropping southeast. Sat pix were showing some clouds lingering over the southern tier, with patchy low clouds still over the southern Sangres. Some snow showers may still be associated with this activity, but the precip was likely light. Today...system will continue to drop southeast, with some lights snow showers possibly lingering over the southern Sangres early this morning. Overall, anticipate a cooler day today across the fcst area with predominantly clear skies. Temps on the plains will be a few degrees cooler than yesterdays max temps, however the mtns/valleys will be a few degrees warmer. Winds today will be light and predominantly diurnally driven. Tonight...Overall, the NBM guidance looked a bit too warm over the region, especially in the mtn valleys, and cooled temps down several degrees. Overall, expect teens over nearly all the plains. Temps in the mtns and valley will vary a bit as westerly winds are expected to pick up over the northern and central part of the ARK river valley regions, and this will likely keep temps up in teh teens to L20s these areas, while most of the San Luis valley and confined valleys will reach down to near zero. Overall expect clear skies. \/Hodanish .LONG TERM...(Wednesday through Monday) Issued at 413 AM MST Tue Feb 7 2023 .Key Messages... 1) Windy Wednesday night and Thursday with the potential for banded snow showers. 2) Warmer and drier Friday into early next week. Wednesday-Thursday...Generally weak west to northwest flow aloft early Wednesday gives way to increasing westerly flow through the day Wednesday, as a quick but potentially more impactful system digs across the Intermountain West and Northern Rockies through the day on Wednesday. This system continues to dig across the Central Rockies Wednesday night with strong northerly flow developing across the region through the day Thursday, as said system continues into the High Plains. Warming aloft and increasing downslope flow through the day on Wednesday will lead to temperatures warming to at above seasonal levels into the 50s across the plains, and mainly in the 30s and 40s across the higher terrain, save in the 20s at the peaks. Dry conditions are expected to prevail through the day on Wednesday, save for orographic snow showers developing along and west of the ContDvd through the late afternoon. Latest model data continues to indicate limited available moisture with this dynamic system to work with, however, it still looks to produce a quick burst of snow, along with gusty north to northwest winds of 25 to 50 mph across the region Wednesday night and early Thursday morning, as the trough and associated cold front moves across south central and southeast Colorado. The best chances of accumulating snow continues to be across the central mts, where strong orographic flow could bring 1 to 4 inches of snow, greatest amounts likely north of the Cottonwood Pass, and probable hazardous travel conditions Wednesday night in snow and blowing snow. There also looks to be a brief burst of moderate to possibly heavy snow associated with strong frontogentical forcing moving across the eastern plains Wednesday night. The strong cold front looks to move across the Palmer Dvd in the late evening hours with strong northerly winds of 25 to 50 mph in its wake. The front continues to move south across the rest of the plains through early Thursday morning, with the best chances of seeing accumulating snow of an inch or two being along and just south of the Palmer Dvd and across the southern I-25 Corridor and Raton Mesa, with the strong northerly upslope flow. The snow and strong winds, combined with cooling behind the front could bring some travel impacts across the plains through Thursday morning. Expected subsidence behind the passing system and daytime mixing will keep strong northerly winds, gusting between 40 to near 60 mph at times, across the plains through the day Thursday. This could also produce some travel impacts with possible blowing dust, however, would tend to believe the slow melting of the persistent snowpack across the plains would limit blowing dust at this time. As for temperatures, strong caa behind the system will allow for a cool and raw day areawide on Thursday, with clearing skies and decoupling winds leading to a cold Thursday night/Friday morning. Friday-Monday...Warmer and drier conditions look to return for Friday and through the upcoming weekend, as upper level ridging builds back across the Rockies. This will lead to temperatures warming back into the 50s and 60s across the plains for the weekend, with the warmest day of the week likely being Saturday. Latest NBM data continues to bring some precipitation into the ContDvd on Sunday and across the rest of area Sunday night and Monday. However, ensemble mean data from the EPS, GEFS and GEPS indicate the next system, developing across the southern Great Basin, will push south into the the Desert Southwest and into the Southern Rockies which would be too far south to bring any meaningful precipitation to the region through the day on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1051 AM MST Tue Feb 7 2023 VFR conditions and dry weather are expected to persist this period, while winds remain light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...RODRIGUEZ
Hazardous weather outlook, Feb 7, 4:32 AM MST, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 432 AM MST Tue Feb 7 2023 COZ058>089-093>099-081145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 432 AM MST Tue Feb 7 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northerly winds, gusting to between 40 and 60 mph at times, can be expected across the region Wednesday night and Thursday, as a weather system and it's associated cold front, move across Rockies. This system will also bring a quick burst of snow to the area, mainly from the central mountains through the eastern mountains and plains. Snow accumulations of 1 to 4 inches will be possible, greatest across the higher terrain north of Cottonwood Pass. The snow, combined with the gusty winds, could produce hazardous travel conditions across portions of south central and southeast Colorado Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/23
Nearby
High Wind Watches in Colorado, 2023Every high wind watch in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.